Skip to main content

Local Finiteness of Algebras


The paper represents a series of comments to the K. A. Zhevlakov and I. P. Shestakov theorem on the existence of a locally finite in the sense of Shirshov over an ideal of the ground ring radical on the class of algebras that are algebraic over this ideal and belong to some sufficiently good homogeneous variety. It is shown in detail how the given theorem includes Plotkin’s and Kuz’min’s theorems on the existence of a locally finite radical on the classes of algebraic Lie and Mal’tsev algebras. There is adduced its generalization to locally finite extensions of ideally algebraic Lie and alternative algebras.

This is a preview of subscription content, access via your institution.


  1. 1.

    A. A. Albert, “A structure theory for Jordan algebras,” Ann. Math., 48, 546–567 (1947).

    MathSciNet  Article  MATH  Google Scholar 

  2. 2.

    R. K. Amayo, “A construction for algebras satisfying the maximal condition for subalgebras,” Compositio Math., 31, No. 1, 31–46 (1975).

    MathSciNet  MATH  Google Scholar 

  3. 3.

    T. Anderson, “The Levitzki radical in varieties of algebras,” Math. Ann., 194, No. 1, 27–34 (1971).

    MathSciNet  Article  MATH  Google Scholar 

  4. 4.

    V. A. Andrunakievich and V. M. Ryabukhin, Radicals of Algebras and Structure Theory [in Russian], Nauka, Moscow (1979).

  5. 5.

    G. V. Dorofeev, “On a locally nilpotent radical of non-associative rings,” Algebra Logika, 10, No. 4, 355–364 (1971).

  6. 6.

    G. V. Dorofeev, “On the nilpotency of right-alternative rings,” Algebra Logika, 9, No. 3, 302–305 (1970).

  7. 7.

    K. Faith, Algebra I: Rings, Modules and Categories, Springer, New York (1973); Algebra II: Ring Theory, Springer, New York (1976).

  8. 8.

    A. Yu. Golubkov, “Constructions of special radicals of algebras,” Fundam. Prikl. Mat., 20, No. 1, 57–133 (2015).

    MathSciNet  Google Scholar 

  9. 9.

    B. Hartley, “Locally nilpotent ideals of a Lie algebra,” Proc. Cambridge Philos. Soc., 63, Pt. 2, 257–272 (1967).

  10. 10.

    N. Jacobson, Lie Algebras, Interscience, New York (1962).

    MATH  Google Scholar 

  11. 11.

    E. N. Kuz’min, “On anticommutative algebras satisfying Engel’s condition,” Sib. Mat. Zh., 8, No. 5, 1026-1034 (1967).

    MathSciNet  MATH  Google Scholar 

  12. 12.

    E. N. Kuz’min, “Algebraic sets in Mal’tsev algebras,” Algebra Logika, 7, No. 2, 42–47 (1968).

  13. 13.

    J. Lambek, Lectures on Rings and Modules, Blaisdell, Waltham (1966).

    MATH  Google Scholar 

  14. 14.

    I. V. L’vov, Braun’s Theorem on a Radical of Finitely Generated PI-Algebra, Preprint No. 64, Mat. Inst. Sib. Br. Acad. Sci. USSR, Novosibirsk (1984).

  15. 15.

    Shao-syuè Lyu, “On the splitting of infinite algebras,” 42, No. 3, 327–352 (1957).

  16. 16.

    I. M. Mikheev, “A locally right-nilpotent radical in the class of right-alternative rings,” Algebra Logika, 11, No. 2, 174–185 (1972).

  17. 17.

    S. V. Pchelintsev, “A locally nilpotent radical in some classes of right-alternative rings,” Sib. Mat. Zh., 17, No. 2, 340–360 (1976).

    MathSciNet  Article  MATH  Google Scholar 

  18. 18.

    B. I. Plotkin, “On algebraic sets of elements in groups and Lie algebras,” Usp. Mat. Nauk, 13, No. 6 (84), 133–138 (1958).

  19. 19.

    Yu. P. Razmyslov, Identities of Algebras and Their Representations [in Russian], Nauka, Moscow (1989).

  20. 20.

    L. H. Rowen, Polynomial Identities in Ring Theory, Pure Appl. Math., Vol. 84, Academic Press, London (1980).

  21. 21.

    I. P. Shestakov, “Finite-dimensional algebras with a nil-basis,” Algebra Logika, 10, No. 1, 87–99 (1971).

  22. 22.

    I. P. Shestakov, “On some classes of noncommutative Jordan rings,” Algebra Logika, 10, No. 4, 407–448 (1971).

  23. 23.

    E. I. Zel’manov, “Absolute zero divisors and algebraic Jordan algebras,” Sib. Mat. Zh., 23, No. 6, 100–116 (1980).

    MathSciNet  MATH  Google Scholar 

  24. 24.

    K. A. Zhevlakov, “Solvability and nilpotency of Jordan rings,” Algebra Logika, 5, No. 3, 37–58 (1966).

  25. 25.

    K. A. Zhevlakov and I. P. Shestakov, “On local finiteness in the sense of Shirshov,” Algebra Logika, 12, No. 1, 41–73 (1973).

  26. 26.

    K. A. Zhevlakov, A. M. Slin’ko, I. P. Shestakov, and A. I. Shirshov, Rings That Are Nearly Associative, Academic Press, New York (1982).

    MATH  Google Scholar 

  27. 27.

    M. Zorn, “Theorie der alternativen Ringe,” Abh. Math. Sem. Univ. Hamburg, 8, 123–147 (1930).

    MathSciNet  Article  MATH  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to A. Yu. Golubkov.

Additional information

Translated from Fundamentalnaya i Prikladnaya Matematika, Vol. 19, No. 6, pp. 25–75, 2014.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Golubkov, A.Y. Local Finiteness of Algebras. J Math Sci 221, 326–359 (2017).

Download citation